MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT ENDOPROSTHESIS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 26280
Medical Device Problem Codes Difficult to Flush (1251); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The patient underwent stent implantation of the 80% stenosed target lesion located in the severely tortuous and non-calcified superior vena cava.During the procedure, the guidewire and sheath were placed after the left femoral vein was punctured.The guidewire was replaced with a non-boston scientific guidewire in the inferior vena cava (ivc) after the lesion location was determined through angiography.Due to the stenosis at the lesion site, pre-dilation was performed with a mustang balloon 12*80.A 12x90/8fr, 75cm wallstent endoprosthesis stent was selected for use.There was slight resistance when flushing the stent.After the stent reached the lesion and half of the stent was deployed, great resistance occurred when withdrawing the outer sheath of the stent.The stent was recaptured and removed as a whole after multiple attempts.When pushing out the stent, outside the patient, it was found that the stent was kinked.A 12*90 wallstent was used instead, and after post-dilation with a balloon, the procedure was completed with good results.No complications were reported, and the patient was stable post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.The stent was fully constrained in the correct position on the delivery system.The investigator attached the returned device to a 10ml syringe and successfully flushed the delivery system and guidewire lumen without any issues experienced as per instructions indicated in the instruction for use (ifu).A visual and tactile examination identified no issues with the tip of the device.A visual and tactile examination found the inner sheath of the device to be kinked at approximately 70mm proximal of the tip.No other issues were noted with the sheath.The stent was successfully deployed without issue.The stent was found to be kinked at the same location as the sheath when it was mounted on the device.No other issues were noted with the stent.

Brand Name
WALLSTENT ENDOPROSTHESIS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19729575
Report Number2124215-2024-42070
Device Sequence Number8206846
Product Code MAF
UDI-Device Identifier08714729203971
UDI-Public08714729203971
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K152842
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/25/2024
Device Model Number26280
Device Catalogue Number26280
Device Lot Number0030029066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - AMPLATZ.; GUIDEWIRE - AMPLATZ.
Patient Age79 YR
Patient SexMale
Patient Weight65 KG